Alert archive / Arkansas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 22, NWS Tulsa, OK

March 24, 2019Washington County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 24, 2019, 5:40 PM CDT for Washington County, Arkansas. It was in force for 39 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 24, 2019, 5:40 PM CDT (22:40 UTC)
Expired
Mar 24, 2019, 6:19 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

County Washington County, AR

The radar

The Western Arkansas radar (KSRX), 70 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 24, 5:45 PM CDTHAIL 1West Fork, ARDIME TO QUARTER SIZED HAIL REPORTED VIA TWITTER IN WEST FORK. RELAYED BY BROADCAST MEDIA.
Mar 24, 5:45 PM CDTHAIL 1.75West Fork, ARRELAYED VIA TWITTER. VEHICLE DAMAGE NOTED.
Mar 24, 6:00 PM CDTHAIL 1.58 E Brentwood, ARPHOTO RECEIVED VIA TWITTER THROUGH BROADCAST MEDIA ACCOUNT. LOCATION IS THE HAZEL VALLEY COMMUNITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 24, 5:08 PM CDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 469 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
469 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

464 
WUUS54 KTSA 242240
SVRTSA
ARC143-242330-
/O.NEW.KTSA.SV.W.0022.190324T2240Z-190324T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
540 PM CDT SUN MAR 24 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Washington County in northwestern Arkansas...

* Until 630 PM CDT.

* At 540 PM CDT, a severe thunderstorm was located over West Fork,
  moving east at 20 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* Locations in or near the path include...
  West Fork...                      Winslow...
  Brentwood...                      Wyola...
  Sulphur City...                   Woolsey...
  Hogeye...                         Durham...
  Arnett...                         Hicks...

This includes Interstate 49 between mile markers 46 and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3584 9395 3583 9396 3576 9396 3585 9430
      3597 9427 3598 9395
TIME...MOT...LOC 2240Z 276DEG 18KT 3591 9421 

HAIL...1.75IN
WIND...60MPH
 
$$
2 follow-up statements
277 
WWUS54 KTSA 242248
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
548 PM CDT SUN MAR 24 2019

ARC143-242330-
/O.CON.KTSA.SV.W.0022.000000T0000Z-190324T2330Z/
Washington AR-
548 PM CDT SUN MAR 24 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN WASHINGTON COUNTY...

At 548 PM CDT, a severe thunderstorm was located near Brentwood,
moving east at 30 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations in or near the path include...
West Fork...                      Brentwood...
Wyola...                          Sulphur City...
Woolsey...                        Durham...
Arnett...                         Hicks...

This includes Interstate 49 between mile markers 47 and 54.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3584 9395 3583 9396 3576 9396 3586 9425
      3596 9420 3598 9395
TIME...MOT...LOC 2248Z 281DEG 27KT 3589 9413 

HAIL...1.50IN
WIND...60MPH
 
$$

Lacy
631 
WWUS54 KTSA 242319
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
619 PM CDT SUN MAR 24 2019

ARC143-242329-
/O.CAN.KTSA.SV.W.0022.000000T0000Z-190324T2330Z/
Washington AR-
619 PM CDT SUN MAR 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Arkansas.

LAT...LON 3584 9395 3583 9396 3576 9396 3586 9425
      3596 9420 3598 9395
TIME...MOT...LOC 2319Z 276DEG 18KT 3587 9394 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 24, 4:10 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, Mar 24, 4:10 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
410 PM CDT Sun Mar 24 2019

.DISCUSSION...
At mid afternoon...the upper low was positioned across Northern
Missouri/Southern Iowa with the cold front extending southwestward
through Southwest Missouri into Northeast Oklahoma along a line
from near Grove to Okemah and finally into South Central Oklahoma
and Western Texas. Latest meso analysis indicated the cap
continuing to weaken with a surface instability axis centered
along and just east of the cold front. In response...radar echoes
have begun to develop along the front across East Central
Oklahoma...moving eastward toward Northwest Arkansas.

Into the evening hours...the cold front is expected to continue to
slide east southeast through Southeast Oklahoma and Western
Arkansas as the upper low begins to trek more southeast toward the
Ohio River Valley. The surface instability axis is forecast to be
maximized across Southeast Oklahoma...where surface dewpoints in
the low 60s currently resided. Thus...as the cap continues to
erode into the early evening hours...thunderstorms are forecast to
continue to develop along the frontal boundary mainly across
Southeast Oklahoma into Northwest Arkansas with the potential to
become strong to severe. 40-50KT of deep layer shear combined
with steep mid level lapse rates will allow for the potential for
large hail and also damaging winds to be the main threats with
this activity. 0-1km shear values continue to look fairly weak
which should limit over all tornado potentials...though the threat
is not zero. The greater severe potential looks to be generally
along and east of a line from near Antlers to near Fort Smith
where the surface instability max was located.

Current indications are that by mid evening...03z...the cap
should begin strengthening over the region as the cold front is
forecast to be nearly exiting the CWA to the south and east. The
result is the greater thunderstorm potential should shift south
and east of the CWA with any remaining thunderstorms exiting the
CWA by 06z. Between the 03-06z range...a decreasing strong/severe
potential will remain possible though much more limited than
earlier in the evening.

Behind the cold front...drier air and northerly winds will spread
southward over the region tonight as well as cloud cover
associated with the backside of the upper low. These conditions
will help to keep temperatures from bottoming out with lows in the
40s forecast for most locations over the CWA. During the day
Monday...this cloud cover looks to remain over mainly Northeast
Oklahoma and Northwest Arkansas until another quick moving
shortwave within upper level northwesterly flow pushes through the
region Monday night/Tuesday. Behind this shortwave...a ridge of
high pressure is progged to push through the Plains with a return
of southerly winds and a warming trend Wednesday and Thursday.

Southerly winds increase Wednesday and become gusty Thursday
ahead of the next forecast low pressure looking to move into the
region. Gusts 25-35 mph and temps back in the upper 60s/lower 70s
will help to increase fire weather dangers for the CWA before
moisture returns with the approaching low pressure system Friday.
Latest extended model solutions differ on the timing of this next
system and its associated cold front. Thus...for this
forecast...have continued with a blended approach with shower and
thunderstorm chances becoming possible Thursday and increasing
Friday into Saturday as the system moves through.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   45  60  40  65 /   0  10   0   0
FSM   48  64  42  65 /  50  10   0   0
MLC   47  65  39  66 /  20  10   0   0
BVO   44  59  36  63 /   0  10   0   0
FYV   44  56  36  59 /  20  10   0   0
BYV   46  55  37  57 /  20  10   0   0
MKO   46  61  40  64 /  10  10   0   0
MIO   45  56  37  60 /   0  10   0   0
F10   46  61  40  65 /   0  10   0   0
HHW   50  68  44  67 /  80   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...30
LONG TERM....20
Hazardous weather outlook, Mar 24, 4:39 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service Tulsa OK
439 PM CDT Sun Mar 24 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
439 PM CDT Sun Mar 24 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Southeast of a line from Rogers to McAlester.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northwest of Interstate 44.
	ONSET...Ongoing.

DISCUSSION...
Isolated to scattered thunderstorms are developing along a slow-
moving cold front extending from near Rogers southwestward to near
McAlester. Additional development is expected through the evening
hours before the front finally pushes east of the area by late
evening. Large hail and damaging winds will be possible with the
strongest storms, as instability and wind shear will support
isolated supercell structures.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Possible.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY AND TUESDAY...No Hazards.
WEDNESDAY...Very High Fire Weather Potential...High Wind Potential.
THURSDAY...Thunderstorm Potential...Very High Fire Weather Potential...
           High Wind Potential.
FRIDAY AND SATURDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Mild and dry weather will prevail for early in the upcoming week
with increasing winds and fire weather concerns by Wednesday,
especially across eastern Oklahoma. Thunderstorm chances return
for late week as low level moisture increases and a stronger storm
system approaches the area.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 24, 4:40 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Tulsa OK
440 PM CDT SUN MAR 24 2019

OKZ074-242215-
Haskell OK-
440 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL COUNTY UNTIL 515
PM CDT...

At 439 PM CDT, a strong thunderstorm was located over Whitefield,
moving east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Stigler...                        Whitefield...

LAT...LON 3519 9532 3525 9538 3529 9528 3527 9526
      3526 9524 3528 9521 3530 9520 3531 9519
      3530 9518 3530 9517 3533 9518 3538 9506
      3518 9500
TIME...MOT...LOC 2139Z 260DEG 24KT 3523 9526
Special weather statement, Mar 24, 4:52 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tulsa OK
452 PM CDT SUN MAR 24 2019

ARZ010-242215-
Washington AR-
452 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WASHINGTON COUNTY UNTIL
515 PM CDT...

At 452 PM CDT, a strong thunderstorm was located near Lincoln, moving
east at 30 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Fayetteville...                   Farmington...
Prairie Grove...                  West Fork...
Lincoln...                        Greenland...
Drake Field Airport...            Prairie Grove Battlefield State...
Walnut Grove...                   Rhea...
Hogeye...                         Viney Grove...

This includes Interstate 49 between mile markers 52 and 64.

LAT...LON 3593 9440 3600 9446 3610 9417 3589 9408
TIME...MOT...LOC 2152Z 260DEG 24KT 3598 9440
Special weather statement, Mar 24, 5:14 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
514 PM CDT SUN MAR 24 2019

OKZ074-242245-
Haskell OK-
514 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HASKELL COUNTY UNTIL 545
PM CDT...

At 514 PM CDT, a strong thunderstorm was located over Whitefield,
moving east at 30 mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Stigler...                        Whitefield...
Kanima...

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern Oklahoma.

LAT...LON 3517 9529 3527 9527 3527 9525 3526 9524
      3528 9521 3530 9520 3530 9518 3531 9518
      3531 9517 3539 9497 3515 9501
TIME...MOT...LOC 2214Z 265DEG 25KT 3523 9524
Local storm report, Mar 24, 5:23 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
523 PM CDT SUN MAR 24 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             2 E STIGLER             35.25N 95.09W
03/24/2019  E1.75 INCH       HASKELL            OK   TRAINED SPOTTER

0519 PM     HAIL             2 WNW FAYETTEVILLE      36.07N 94.19W
03/24/2019  E0.75 INCH       WASHINGTON         AR   TRAINED SPOTTER

&&

KAH
Special weather statement, Mar 24, 5:24 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Tulsa OK
524 PM CDT SUN MAR 24 2019

ARZ010-011-242300-
Madison AR-Washington AR-
524 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MADISON AND
SOUTHEASTERN WASHINGTON COUNTIES UNTIL 600 PM CDT...

At 524 PM CDT, strong thunderstorms were located along a line
extending from 3 miles northeast of Fayetteville to 4 miles southwest
of Elkins to 4 miles south of Prairie Grove. Movement was east at 35
mph.

Dime to penny size hail and winds in excess of 40 mph will be
possible with these storms.

Locations in or near the path include...
Fayetteville...                   Farmington...
Prairie Grove...                  Elkins...
West Fork...                      Greenland...
Hindsville...                     Wesley...
Brentwood...                      Japton...
Drake Field Airport...            Goshen...
Georgetown...                     Walnut Grove...
Woolsey...                        Canehill...
Wyola...                          Prairie Grove Battlefield State...
Tuttle...                         Sulphur City...

This includes Interstate 49 between mile markers 48 and 64.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Arkansas.

LAT...LON 3619 9384 3599 9372 3584 9400 3589 9442
      3598 9435 3610 9418
TIME...MOT...LOC 2224Z 268DEG 32KT 3609 9411 3597 9408 3591 9433
Special weather statement, Mar 24, 5:38 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tulsa OK
538 PM CDT SUN MAR 24 2019

OKZ072-242315-
Sequoyah OK-
538 PM CDT SUN MAR 24 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SEQUOYAH COUNTY UNTIL 615
PM CDT...

At 538 PM CDT, a strong thunderstorm was located 4 miles southwest of
Sallisaw, moving northeast at 35 mph.

Penny to nickel size hail and winds in excess of 40 mph will be
possible with this storm.

Locations in or near the path include...
Sallisaw...                       Muldrow...
Roland...                         Gans...

This includes Interstate 40 in Oklahoma between mile markers 302 and
321, and between mile markers 323 and 324.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
southeastern and east central Oklahoma.

LAT...LON 3535 9473 3536 9475 3536 9477 3534 9479
      3533 9482 3536 9483 3537 9484 3535 9489
      3536 9490 3538 9489 3540 9490 3539 9493
      3541 9496 3558 9466 3541 9450
TIME...MOT...LOC 2238Z 246DEG 31KT 3541 9484

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 4:52 PM CDTSpecial Weather StatementTSAWashington23 min
Mar 24, 5:24 PM CDTSpecial Weather StatementTSAWashington36 min
Mar 24, 5:50 PM CDTSpecial Weather StatementTSAMadison25 min
Mar 24, 5:53 PM CDTSevere Thunderstorm WarningTSASebastian52 min
Mar 24, 6:00 PM CDTSevere Thunderstorm WarningTSAMadison45 min
Mar 24, 6:12 PM CDTSpecial Weather StatementTSAMadison33 min
Mar 24, 6:16 PM CDTSevere Thunderstorm WarningTSASebastian44 min
Mar 24, 6:27 PM CDTSevere Thunderstorm WarningTSACrawford27 min
Mar 24, 6:35 PM CDTSevere Thunderstorm WarningTSAMadison40 min
Mar 24, 6:41 PM CDTSevere Thunderstorm WarningTSAMadison, Washington34 min
Mar 24, 6:44 PM CDTSevere Thunderstorm WarningTSASebastian46 min
Mar 24, 6:45 PM CDTSpecial Weather StatementTSAFranklin30 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.